Alert archive / Illinois / Heat Advisories in 2021
Heat Advisory 2, NWS Chicago, IL
NWS Chicago, IL issued this heat advisory at Aug 10, 2021, 3:07 PM CDT for 18 counties in Illinois; 5 counties in Indiana. It took effect at Aug 11, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2021, 3:07 PM CDT (20:07 UTC)
- In effect from
- Aug 11, 2021, 12:00 PM CDT
- Expired
- Aug 11, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
All 23 counties
Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Will County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 12 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3933 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758 WWUS73 KLOT 102007 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 307 PM CDT Tue Aug 10 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-110415- /O.NEW.KLOT.HT.Y.0002.210811T1700Z-210812T0000Z/ /O.CON.KLOT.HT.Y.0001.000000T0000Z-210811T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Paxton, Gibson City, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, Fowler, and Oxford 307 PM CDT Tue Aug 10 2021 /407 PM EDT Tue Aug 10 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON CDT /1 PM EDT/ TO 7 PM CDT /8 PM EDT/ WEDNESDAY... * WHAT...For the first Heat Advisory, heat index values up to 110. For the second Heat Advisory, heat index values up to around 105 expected. * WHERE...North central Illinois, northeast Illinois, and northwest Indiana * WHEN...For the first Heat Advisory, until 7 PM CDT /8 PM EDT/ this evening. For the second Heat Advisory, from noon CDT /1 PM EDT/ to 7 PM CDT /8 PM EDT/ Wednesday. * IMPACTS...Hot temperatures and high humidity will cause heat illnesses to occur in fewer than 30 minutes when in direct sunlight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
942 WWUS73 KLOT 110005 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 705 PM CDT Tue Aug 10 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-110815- /O.EXP.KLOT.HT.Y.0001.000000T0000Z-210811T0000Z/ /O.CON.KLOT.HT.Y.0002.210811T1700Z-210812T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Paxton, Gibson City, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, Fowler, and Oxford 705 PM CDT Tue Aug 10 2021 /805 PM EDT Tue Aug 10 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON CDT /1 PM EDT/ TO 7 PM CDT /8 PM EDT/ WEDNESDAY... * WHAT...Heat index values up to 105 expected. * WHERE...North central Illinois, northeast Illinois, and northwest Indiana. * WHEN...From noon CDT /1 PM EDT/ to 7 PM CDT /8 PM EDT/ Wednesday. * IMPACTS...Hot temperatures and high humidity will cause heat illnesses to occur in fewer than 30 minutes when in direct sunlight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
490 WWUS73 KLOT 110922 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 422 AM CDT Wed Aug 11 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-120000- /O.CON.KLOT.HT.Y.0002.210811T1700Z-210812T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Paxton, Gibson City, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, Fowler, and Oxford 422 AM CDT Wed Aug 11 2021 /522 AM EDT Wed Aug 11 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON CDT /1 PM EDT/ TODAY TO 7 PM CDT /8 PM EDT/ THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...North central Illinois, northeast Illinois, and northwest Indiana. * WHEN...From noon CDT /1 PM EDT/ to 7 PM CDT /8 PM EDT/ Wednesday. * IMPACTS...Hot temperatures and high humidity will cause heat illnesses to occur in fewer than 30 minutes when in direct sunlight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
072 WWUS73 KLOT 111754 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 1254 PM CDT Wed Aug 11 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-120000- /O.CON.KLOT.HT.Y.0002.000000T0000Z-210812T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Paxton, Gibson City, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, Fowler, and Oxford 1254 PM CDT Wed Aug 11 2021 /154 PM EDT Wed Aug 11 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING... * WHAT...Heat index values up to 100 to 105 expected. * WHERE...North central Illinois, northeast Illinois, and northwest Indiana. * WHEN...Until 7 PM CDT /8 PM EDT/ Wednesday. * IMPACTS...Hot temperatures and high humidity will cause heat illnesses to occur in fewer than 30 minutes when in direct sunlight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
244 WWUS73 KLOT 120003 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 703 PM CDT Wed Aug 11 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-120115- /O.EXP.KLOT.HT.Y.0002.000000T0000Z-210812T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Paxton, Gibson City, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, Fowler, and Oxford 703 PM CDT Wed Aug 11 2021 /803 PM EDT Wed Aug 11 2021/ ...HEAT ADVISORY HAS EXPIRED... Temperatures will continue to slowly drop this evening. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this heat advisory went out at Aug 10, 2:45 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 10, 2:45 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
245 PM CDT Tue Aug 10 2021
&&
.SHORT TERM...
245 PM CDT
Through Wednesday Morning...
As anticipated, thunderstorms are erupting within two areas in
Iowa - the first near a subtle mesoscale convective vortex just
north of the IA/MO state line, and the second along a northwestern
wind shift in northeastern Iowa. The storms have been explosive
in growth, as evident by one storm producing 1" hail report within
15 minutes of the the first lightning strike. Such behavior is
not surprising given extreme instability in place, with surface
dew points in the lower 80s(!), surface temperatures in the upper
80s to lower 90s, and mid-level lapse rates of 8.3 K/km supporting
RAP-analyzed MLCAPE of 4500-5000 J/kg. While deep-layer shear will
remain less than we normally expect for organized severe weather
episodes, extreme instability often "picks up the slack."
Accordingly, any storm that develops today will almost certainly
become severe with a threat for all severe hazards (damaging hail,
destructive winds, and brief tornadoes). The greatest threat
appears to be damaging winds strong enough to uproot trees given
such extreme instability but weak shear (e.g. top-heavy cores as
well as potential to "grow upscale" via the amalgamation of beefy
cold pools). We already see signs of an organized line developing
in northeastern Iowa, which itself may turn east to southeast
into northern Illinois this evening. Finally, while low-level
shear will be less than yesterday, plentiful low-level moisture as
well as extreme low-level stretching potential will nevertheless
keep the threat for tornadoes present, albeit favoring brief
touchdowns rather than those that carry long tracks. The timeframe
of greatest concern remains 6 to 11 PM CDT.
Tonight through Thursday morning, a stout 35-40 kt 850 mb low-
level jet will develop and point into eastern Iowa and northern
Illinois atop a convectively-generated outflow boundary. Depending
on where the boundary stalls tonight (e.g. where will LFCs be
breached?), regenerating thunderstorms are likely somewhere in the
Lower Great Lakes. Where storms to redevelop, concern is high
that an axis of hefty rainfall totals and hence flash flooding
will occur considering ample instability to take advantage of
PWATs > 2". In these situation, total rainfall amounts can
easily exceed 6 inches. Confidence in exactly where such rainfall
totals may occur, however, remains low. If you had to twist our
arms, we'd say areas along and south of a line from Dixon to
Kankakee have the highest threat for flash flooding tonight into
Thursday morning (looking at midnight to 10 AM or so).
One final note - heat index values are currently 105 to 110
across the area. Take frequent breaks and stay hydrated if
outdoors.
Borchardt
&&
.LONG TERM...
256 AM CDT
Wednesday night through Monday...
A mid-level wave lifting northeast around a deeper trough
centered over Ontario will brush across the CWA Wednesday night
into Thursday. This will drag an associated weak cold front into
the area sometime Wednesday night, with the boundary potentially
stalling while draped WSW to ENE across the north half of Illinois
on Thursday. Capping will remain a limiting factor in convective
coverage as larger-scale forcing will be confined to the mid-level
wave brushing the area. However, modest deep layer shear up to 25
knots within a highly unstable environment conditional upon
breaking the cap warrants chance PoPs and a mention of severe
storm potential through most of this period. This is particularly
the case Thursday afternoon across the south half of the CWA.
South of the boundary on Thursday, very humid conditions will
persist, with afternoon heat index values possibly surpassing
100F.
Thursday night and Friday: A slow-moving cold front will shift
south across the forecast area, with convective potential at any
given time mainly tied to the location of the front. Guidance has
slowed the progression of the front, resulting in the introduction
of low chance of thunderstorms across the south half of the CWA
through the day (but especially the afternoon) on Friday. Drier
profiles behind Thursday's potential storms reduces afternoon heat
concerns as well as coverage of storms.
Saturday through Monday: High pressure will build across the
region through the weekend and into early next week, bringing dry
weather along with cooler and much less humid conditions.
Kluber
&&
.AVIATION...
For the 18Z TAFs...
Our main TAF concern is timing several potential windows for
thunderstorms.
It is very unstable today and tonight. Therefore concern for
thunderstorms is high, though we need to wait for forcing to
arrive. The first system is across Iowa. It still appears likely
the convection will initiate to our west this afternoon, though
confidence on coverage is a bit lower. Given that this system will
move on through the area this evening, we have not made many
changes to the timing for storms this evening, it appears to be on
track with medium confidence.
This wave will pass through and then there should be a lull. The
low level jet will initiate additional showers and storms tonight.
Some of this could be nearby, but we have higher confidence in
these redeveloping near the Mississippi River overnight. There is
another trough that will glide through in conjunction with this
development which may lead to some thunderstorms in the region
tomorrow morning. Confidence on this evolution is not high.
Therefore we continued a VCSH mention overnight with a PROB30
introduction of TS for tomorrow morning.
After this, there should be a lull with subsidence behind the
morning activity. Then, additional storms will develop across E.
IA and W. IL Wednesday afternoon. These will get moving toward
the TRACON area late afternoon. Did not introduce TS yet as it is
still favored tomorrow evening, but its plausible they get into
the airspace a bit sooner.
KMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-
ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108 until 7 PM
Tuesday.
IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 7 PM
Tuesday.
LM...None.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Aug 10, 11:37 AM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1137 AM CDT Tue Aug 10 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-111645-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1137 AM CDT Tue Aug 10 2021 /1237 PM EDT Tue Aug 10 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Tornado risk.
Limited hail risk...up to 1 inch in diameter
Elevated damaging wind risk...up to 70 mph.
Limited Flooding Risk.
Elevated Excessive Heat Risk.
DISCUSSION...
Thunderstorms are expected to develop across eastern Iowa and
late this afternoon and track across the area this evening. Each
storm will be capable of producing winds strong enough to uproot
trees, damaging hail, brief tornadoes, and torrential downpours.
The primary thunderstorm threat will be between 6 and 11 PM CDT.
Dangerous heat will continue this afternoon with heat related
illness probable after 30 minutes of being in direct sunlight.
Additional thunderstorms may develop after midnight and produce
torrential downpours with a threat for flash flooding. At this
point, it appears such renewed thunderstorms will be south of
Interstate 80.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Severe Thunderstorm Risk.
Limited Excessive Heat Risk.
Thursday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Friday...
Limited Thunderstorm Risk.
DISCUSSION:
Warm and humid conditions will persist Wednesday and Thursday,
with afternoon heat indices possibly surpassing 100F during the
afternoon.
Another round of strong to severe storms may occur Wednesday
evening.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east at 30 mph.
LMZ740>745-111645-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1137 AM CDT Tue Aug 10 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Tornado risk.
Limited hail risk...up to 1 inch in diameter
Elevated damaging wind risk...up to 60 kt.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Severe Thunderstorm Risk.
Thursday and Friday...
Limited Thunderstorm Risk.
Borchardt
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:18 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 42 min |
| Aug 9, 8:21 PM CDT | Special Marine Warning | LOT | 114 min | |
| Aug 9, 9:19 PM CDT | Special Weather Statement | LOT | Grundy | 26 min |
| Aug 9, 9:30 PM CDT | Tornado Warning | LOT | Kankakee, Will | 45 min |
| Aug 9, 10:06 PM CDT | Tornado Warning | LOT | Will | 54 min |
| Aug 9, 10:12 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Aug 10, 5:21 PM CDT | Special Weather Statement | LOT | Lee, Ogle, Winnebago | 54 min |
| Aug 10, 5:39 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle, Winnebago | 81 min |
| Aug 10, 6:10 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee | 65 min |
| Aug 10, 6:16 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, McHenry | 74 min |
| Aug 10, 6:34 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Lake, McHenry | 86 min |
| Aug 10, 6:38 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kane, Kendall | 82 min |
| Aug 10, 6:55 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 95 min |
Nearby
Heat Advisories in Illinois, 2021Heat Advisories in Indiana, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.